Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Feb 20, 2009, 7:16 PM EST for 26 counties in Georgia; 5 counties in Alabama; 16 counties in Florida. It took effect at Feb 21, 2009, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2009, 7:16 PM EST (00:16 UTC)
- In effect from
- Feb 21, 2009, 12:00 PM EST
- Expired
- Feb 21, 2009, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3279 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 210016 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 716 PM EST FRI FEB 20 2009 ...RED FLAG WARNING NOW IN EFFECT FROM 12 PM EST /11 PM CST/ UNTIL 7 PM EST /6 PM CST/ FOR THE FLORIDA BIG BEND AND MUCH OF THE EASTERN FLORIDA PANHANDLE DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING NOW IN EFFECT FROM 1 PM EST UNTIL 6 PM EST FOR SOUTH CENTRAL AND PORTIONS OF SOUTHWESTERN GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND ADJACENT PORTIONS OF SOUTHWEST GEORGIA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE COASTAL COUNTIES OF THE EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON FOR INTERIOR PORTIONS OF THE EASTERN PANHANDLE AND BIG BEND OF FLORIDA DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...DRIER AND COOLER AIR WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH ONLY SLOW MODIFICATIONS. RED FLAG CONDITIONS WILL OCCUR ON SATURDAY AFTERNOON ACROSS MUCH OF THE AREA WITH INLAND FLORIDA LOCATIONS POSSIBLY SEEING CRITICAL HUMIDITY VALUES AGAIN ON SUNDAY. FLZ007-009>011-013-016>019-026-028-029-211145- /O.EXP.KTAE.FW.W.0032.000000T0000Z-090221T0000Z/ /O.UPG.KTAE.FW.A.0027.090221T1800Z-090222T0000Z/ /O.NEW.KTAE.FW.W.0033.090221T1700Z-090222T0000Z/ /O.CON.KTAE.FW.A.0028.090222T1800Z-090223T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-TAYLOR-LAFAYETTE- 716 PM EST FRI FEB 20 2009 /616 PM CST FRI FEB 20 2009/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING HAS EXPIRED FOR TODAY. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM EST /6 PM CST/ SATURDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ027-034-211145- /O.EXP.KTAE.FW.W.0032.000000T0000Z-090221T0000Z/ /O.UPG.KTAE.FW.A.0027.090221T1800Z-090222T0000Z/ /O.NEW.KTAE.FW.W.0033.090221T1700Z-090222T0000Z/ WAKULLA-DIXIE- 716 PM EST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM EST SATURDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM EST SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ008-012-014-015-211145- /O.EXP.KTAE.FW.W.0032.000000T0000Z-090221T0000Z/ /O.EXT.KTAE.FW.A.0027.090221T1700Z-090222T0000Z/ COASTAL WALTON-BAY-GULF-FRANKLIN- 716 PM EST FRI FEB 20 2009 /616 PM CST FRI FEB 20 2009/ ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING HAS EXPIRED FOR TODAY. THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GAZ124>131-144>148-156>161-211145- /O.UPG.KTAE.FW.A.0027.090221T1800Z-090221T2300Z/ /O.NEW.KTAE.FW.W.0033.090221T1800Z-090221T2300Z/ TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER- MITCHELL-COLQUITT-COOK-BERRIEN-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- 716 PM EST FRI FEB 20 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>123-142-143-155-211145- /O.CON.KTAE.FW.A.0027.090221T1800Z-090221T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- EARLY-MILLER-SEMINOLE- 716 PM EST FRI FEB 20 2009 /616 PM CST FRI FEB 20 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 38-GODSEY
2 follow-up statements
000 WWUS82 KTAE 210929 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 429 AM EST SAT FEB 21 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 PM CST/ UNTIL 7 PM EST /6 PM CST/ TODAY FOR ALL THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE...EXCEPT NEAR THE COAST...DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST UNTIL 6 PM EST TODAY FOR ALL OF SOUTHEAST ALABAMA...AND FOR ALL OF SOUTH CENTRAL AND SOUTHWEST GEORGIA...DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY FOR THE ENTIRE FORECAST AREA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY... .DISCUSSION...COOL AND VERY DRY AIR WILL REMAIN IN PLACE THROUGH THE WEEKEND...WITH ONLY SLOW MODIFICATIONS. EXPECT AFTERNOON RELATIVE HUMIDITIES TO DROP TO AROUND 20 PERCENT ACROSS MUCH OF THE AREA BOTH DAYS. RED FLAG CONDITIONS WILL OCCUR BOTH AFTERNOONS EXCEPT POSSIBLY OVER COASTAL AREAS. FLZ008-012-014-015-220015- /O.UPG.KTAE.FW.A.0027.090221T1700Z-090222T0000Z/ /O.EXB.KTAE.FW.A.0028.090222T1700Z-090223T0000Z/ /O.EXA.KTAE.FW.W.0033.090221T1700Z-090222T0000Z/ COASTAL WALTON-BAY-GULF-FRANKLIN- 429 AM EST SAT FEB 21 2009 /329 AM CST SAT FEB 21 2009/ ...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING EXCEPT NEAR THE COAST... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>123-142-143-155-220015- /O.UPG.KTAE.FW.A.0027.090221T1800Z-090221T2300Z/ /O.EXB.KTAE.FW.A.0028.090222T1800Z-090222T2300Z/ /O.EXA.KTAE.FW.W.0033.090221T1800Z-090221T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- EARLY-MILLER-SEMINOLE- 429 AM EST SAT FEB 21 2009 /329 AM CST SAT FEB 21 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ GAZ124>131-144>148-156>161-220015- /O.EXB.KTAE.FW.A.0028.090222T1800Z-090222T2300Z/ /O.CON.KTAE.FW.W.0033.090221T1800Z-090221T2300Z/ TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-BAKER- MITCHELL-COLQUITT-COOK-BERRIEN-DECATUR-GRADY-THOMAS-BROOKS- LOWNDES-LANIER- 429 AM EST SAT FEB 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>011-013-016>019-026-028-029-220015- /O.EXT.KTAE.FW.A.0028.090222T1700Z-090223T0000Z/ /O.CON.KTAE.FW.W.0033.090221T1700Z-090222T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-TAYLOR-LAFAYETTE- 429 AM EST SAT FEB 21 2009 /329 AM CST SAT FEB 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ027-034-220015- /O.EXB.KTAE.FW.A.0028.090222T1700Z-090223T0000Z/ /O.CON.KTAE.FW.W.0033.090221T1700Z-090222T0000Z/ WAKULLA-DIXIE- 429 AM EST SAT FEB 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING EXCEPT NEAR THE COAST... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
000 WWUS82 KTAE 212049 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 PM EST SAT FEB 21 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR ALL THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE...EXCEPT ALONG THE IMMEDIATE...DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR ALL OF SOUTHEAST ALABAMA...AND FOR ALL OF SOUTH CENTRAL AND SOUTHWEST GEORGIA...DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SUNDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 5 PM EST /4 PM CST/ SUNDAY FOR ALL OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE...FLORIDA BIG BEND...SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY BELOW CRITICAL LEVELS. .DISCUSSION...A COLD FRONT WILL CROSS THE AREA THROUGH EARLY SUNDAY MORNING DELIVERING ANOTHER SHOT OF DRY AND COOL AIR TO THE REGION. THE ARRIVING DRY AIR WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF THE AREA SUNDAY AFTERNOON. WITH THE DRY AIR FULLY IN PLACE BY MONDAY...ALL ZONES IN THE FORECAST AREA ARE ANTICIPATED TO REACH CRITICAL FIRE WEATHER CONDITIONS AND FIRE WEATHER WATCHES ARE NOW IN EFFECT. WITH HIGH PRESSURE REMAINING IN PLACE THROUGH THE MIDDLE OF THE UPCOMING WORKWEEK...FIRE WEATHER CONCERNS MAY CONTINUE INTO WEDNESDAY AFTERNOON FOR PORTIONS OF THE AREA. GAZ147-148-155>161-220030- /O.CAN.KTAE.FW.A.0028.090222T1800Z-090222T2300Z/ /O.NEW.KTAE.FW.A.0029.090223T1700Z-090223T2300Z/ /O.CON.KTAE.FW.W.0033.000000T0000Z-090221T2300Z/ COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 349 PM EST SAT FEB 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH IS CANCELLED FOR SUNDAY AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT. THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR SUNDAY AFTERNOON. RELATIVE HUMIDITY IS STILL EXPECTED TO APPROACH 25 PERCENT FOR A BRIEF DURATION SUNDAY AFTERNOON...HOWEVER CRITICAL DURATIONS OF THESE LOW RELATIVE HUMIDITY VALUES ARE NOT ANTICIPATED. A FIRE WEATHER WATCH AS BEEN ISSUED FOR MONDAY AFTERNOON AS LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT ARE ANTICIPATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007>019-026>029-034-220030- /O.UPG.KTAE.FW.A.0028.090222T1700Z-090223T0000Z/ /O.NEW.KTAE.FW.W.0034.090222T1700Z-090222T2300Z/ /O.NEW.KTAE.FW.A.0029.090223T1700Z-090223T2300Z/ /O.CON.KTAE.FW.W.0033.000000T0000Z-090222T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 349 PM EST SAT FEB 21 2009 /249 PM CST SAT FEB 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SUNDAY... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON DUE TO ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING IS NOW IN EFFECT FOR SUNDAY AFTERNOON DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH GUSTY NORTHERLY WINDS. A FIRE WEATHER WATCH IS NOW IN EFFECT FOR MONDAY AFTERNOON DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-GAZ120>131-142>146-220030- /O.UPG.KTAE.FW.A.0028.090222T1800Z-090222T2300Z/ /O.NEW.KTAE.FW.W.0034.090222T1800Z-090222T2200Z/ /O.NEW.KTAE.FW.A.0029.090223T1700Z-090223T2300Z/ /O.CON.KTAE.FW.W.0033.000000T0000Z-090221T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT- 349 PM EST SAT FEB 21 2009 /249 PM CST SAT FEB 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /12 PM CST/ TO 5 PM EST /4 PM CST/ SUNDAY... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR ONGOING LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT. A RED FLAG WARNING IS NOW IN EFFECT SUNDAY AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DROP TO 25 PERCENT OR LESS FOR AN EXTENDED DURATION. MINIMUM RELATIVE HUMIDITY VALUES WILL APPROACH 20 PERCENT. A FIRE WEATHER WATCH AS BEEN ISSUED FOR MONDAY AFTERNOON AS LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT ARE ANTICIPATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 20, 1:40 PM EST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 20, 1:40 PM EST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EST FRI FEB 20 2009
CORRECTED TO ADD THE RECORD LOW TEMPERATURE FOR TLH FOR THE 21ST.
.SHORT TERM (TONIGHT THROUGH SUNDAY)...12Z MODELS IN GOOD AGREEMENT
MAINTAINING AN AMPLIFIED PATTERN DURING THE PERIOD. POTENT TROUGH
OVER THE NORTHERN PLAINS SWINGS SOUTHEAST ACROSS THE MIDWEST
SATURDAY THEN EAST ACROSS THE OH VALLEY AND GREAT LAKES ON SUNDAY.
MEANWHILE...RIDGING ALONG THE WEST COAST BECOMES ESTABLISHED OVER
THE INTERMOUNTAIN WEST BY THE END OF THE PERIOD. SURFACE HIGH
CENTERED OVER THE LOWER MS VALLEY SLIDES EAST ACROSS THE GULF COAST
STATES AND SOUTHEAST OVERNIGHT AND SATURDAY...AND OFFSHORE SATURDAY
NIGHT...WITH RIDGING WEST-SOUTHWEST ACROSS NORTH FL AND THE EASTERN
GULF. WITH CLEAR SKIES...A DRY ATMOSPHERE AND DECOUPLING WINDS AFTER
SUNSET...TEMPS WILL TUMBLE TONIGHT. WITH CONSISTENCY IN THE MOS
TEMP...CONFIDENCE IS HIGH THAT THERE WILL BE A HARD FREEZE FOR MUCH
OF THE FL BIG BEND AWAY FROM THE COAST...AND A FREEZE ELSEWHERE
OVERNIGHT THROUGH EARLY SATURDAY MORNING. TEMPS WILL RANGE FROM THE
LOWER TO MID 20S IN THE NORMALLY COLDER INLAND LOCATIONS...TO UPPER
20S IN THE URBAN AREAS AND LOWER 30S ALONG THE IMMEDIATE COAST.
DURATIONS OF SUB-26 DEGREE TEMPS WILL RANGE FROM TWO TO THREE HOURS
IN THE WARNED AREA. WITH CALM WINDS AND LOWER TEMP/DEW POINT
SPREADS...PATCHY FROST WILL FORM DURING THE SAME TIME PERIOD. TLH IS
IN JEOPARDY OF TYING ITS RECORD LOW FOR FEB 21ST WHICH IS 23 DEGREES
SET IN 1977. HERE ARE OTHER RECORD LOWS FOR OUR AREA.
ALBANY GA.......21 (1958)
MOULTRIE GA.....26 (1977)
GENEVA AL.......26 (1977)
PERRY FL........21 (1958)
MADISON FL......28 (1958)
THOMASVILLE GA..21 (1958)
AS THE HIGH SLIDES EAST OF THE AREA ON SATURDAY...WINDS WILL BECOME
ONSHORE...PROMOTING MILDER TEMPS COMPARED TO FRIDAY'S HIGHS. A COLD
FRONT TAKING SHAPE OVER THE PLAINS STATES ADVANCES EASTWARD THROUGH
THE MS VALLEY SATURDAY AND SOUTHEAST STATES ON SUNDAY. THE FRONT IS
FORECAST TO WEAKEN AS IT APPROACHES OUR CWA SATURDAY NIGHT...WITH
ONLY SMALL CHANCES OF SHOWERS FOR AREAS WEST OF AN ALBANY GA TO
PANAMA CITY FL LINE. WITH THE ABSENCE OF DEEP LAYER MOISTURE...QPF
AMOUNTS WILL BE VERY LIGHT. TEMPS SATURDAY NIGHT WILL BE MILDER
DUE TO CLOUD COVER AND ONSHORE FLOW...WITH LOWS IN THE 30S INLAND TO
MID 40S ALONG THE COAST. IT WILL TURN COOLER BEHIND THE FRONT ON
SUNDAY FOR NORTHWEST ZONES...WHILE TEMPS REMAIN MILD TO THE
SOUTHEAST.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...SURFACE HIGH PRESSURE
AND A MUCH DRIER AIRMASS FILTER IN BEHIND THE COLD FRONT SUNDAY
NIGHT INTO THE FIRST PART OF NEXT WEEK. THE CENTER OF THE HIGH WILL
GET NO CLOSER THAN THE OHIO VALLEY AND THE MID ATLANTIC STATES.
HOWEVER... WE ARE STILL LOOKING AT SUB-FREEZING TEMPERATURES ACROSS
MOST INTERIOR LOCATIONS BOTH MONDAY AND TUESDAY MORNINGS. A HARD
FREEZE IS NOT ANTICIPATED AT THIS TIME. THE SURFACE HIGH SLIDES TO
THE EAST ON TUESDAY BUT CONTINUES TO RIDGE WESTWARD ACROSS THE GULF
COAST STATES. MEANWHILE...THE UPPER FLOW BECOMES NEAR ZONAL BY
WEDNESDAY WITH WEAK RIDGING DEVELOPING TOWARD THE END OF THE WEEK.
THIS WILL ENSURE A GRADUAL WARMING TREND WITH HIGH TEMPS REACHING
THE MID TO UPPER 70S BY FRIDAY. IT WILL BE A DRY PERIOD AS THE DEEP
LAYER RIDGE DEFLECTS APPROACHING COLD FRONTS.
&&
.AVIATION...HIGH PRESSURE AND A DRY AIR MASS WILL YIELD VFR
CONDITIONS THROUGH THE FORECAST PERIOD.
&&
.MARINE...WINDS AND SEAS WILL SUBSIDE TONIGHT AS HIGH PRESSURE MOVES
EAST ACROSS THE GULF COAST. WINDS WILL THEN QUICKLY VEER TO ONSHORE
AND INCREASE SATURDAY AHEAD OF THE NEXT COLD FRONT. THE FRONT WILL
PASS THROUGH THE MARINE AREA ON SUNDAY...WITH SEAS AND OFFSHORE
WINDS INCREASING TO EXERCISE CAUTION TO ADVISORY CRITERIA. HIGH
PRESSURE WILL BUILD ACROSS THE SOUTHEAST EARLY NEXT WEEK...WITH EAST
TO NORTHEAST WINDS. THERE WILL BE PERIODS OF EXERCISE CAUTION
CONDITIONS DURING NOCTURNAL SURGES ACROSS THE OFFSHORE LEGS.
&&
.FIRE WEATHER...DRY CONDITIONS WILL REMAIN IN PLACE THROUGH THE
WEEKEND ACROSS THE AREA WITH A VERY SLOW MOISTENING OF THE AIR MASS.
RED FLAG CONDITIONS APPEAR LIKELY ACROSS THE INTERIOR BIG BEND ON
SATURDAY...WITH FOUR TO SIX HOURS OF SUB-35 PERCENT RH. HOWEVER...
COASTAL AREAS AND THE GA/AL ZONES ARE NOT AS CLEAR CUT. INSTEAD OF
CREATING A PATCHWORK OF WATCHES/WARNINGS...HAVE OPTED TO KEEP THE
WATCH FOR ENTIRE AREA AND LET THE MID SHIFT MAKE DECISION ON THE
EXTENT OF THE RED FLAG WARNING. BY SUNDAY...AIR MASS MOISTENS
FURTHER AS LIGHT ONSHORE FLOW DEVELOPS. ATTM...ONLY AREA FCST TO
MEET RED FLAG CRITERIA IS INTERIOR FL PANHANDLE AND BIG BEND...SO
WILL ISSUE WATCH FOR THESE LOCATIONS.
&&
.HYDROLOGY...THE FOLLOWING RIVER FORECAST POINTS ARE APPROACHING OR
ABOVE THEIR RESPECTIVE ACTION STAGES:
OCHLOCKONEE RIVER NEAR THOMASVILLE GA
OCHLOCKONEE RIVER NEAR CONCORD FL
OCHLOCKONEE RIVER NEAR HAVANA FL
CHOCTAWHATCHEE RIVER NEAR BRUCE FL
THE NEXT FRONT WILL MOVE THROUGH ON SUNDAY...AND WITH LIMITED
MOISTURE TO WORK WITH...RAINFALL AMOUNTS WILL BE LIGHT...MAINLY
ACROSS SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 23 64 38 63 30 / 0 0 0 10 0
PANAMA CITY 28 62 46 62 36 / 0 0 10 10 0
DOTHAN 28 62 38 58 31 / 0 10 20 10 0
ALBANY 26 63 35 60 29 / 0 0 10 10 0
VALDOSTA 25 64 36 63 32 / 0 0 0 10 0
CROSS CITY 25 67 39 67 32 / 0 0 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...
MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
TERRELL...THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...HARD FREEZE WARNING FROM 2 AM TO 8 AM EST SATURDAY FOR THE
FOLLOWING ZONES: DIXIE...FRANKLIN...GADSDEN...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA.
RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: CALHOUN...GADSDEN...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WASHINGTON.
GM...NONE.
&&
JAMSKI/CAMP/BARRYHazardous weather outlook, Feb 20, 5:05 AM EST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 505 AM EST FRI FEB 20 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-211015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 505 AM EST FRI FEB 20 2009 /405 AM CST FRI FEB 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...A HARD FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT AND EARLY SATURDAY FOR THE FLORIDA BIG BEND... .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE SETTLES OVER THE AREA THROUGH TONIGHT. A SUNNY AND COOL DAY IS EXPECTED. UNDER CLEAR SKIES AND CALM WINDS...IDEAL RADIATIONAL COOLING WILL ALLOW TEMPERATURES TO PLUMMET RAPIDLY AFTER SUNSET. THEY WILL DROP TO THE LOW 20S ACROSS THE BIG BEND AND THE MID TO UPPER 20S ELSEWHERE BY SUNRISE. EXPECT HARD FREEZE CONDITIONS ACROSS PORTIONS OF THE BIG BEND...WITH A WIDESPREAD LIGHT FREEZE ELSEWHERE. A VERY DRY AIRMASS WILL ONCE AGAIN ENHANCE THE WILDFIRE THREAT SHOULD ANY OCCUR TODAY. BORDERLINE SMALL CRAFT ADVISORY LEVEL WINDS ARE EXPECTED THIS MORNING BEFORE WINDS AND SEAS DECREASE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THE HIGH WILL EXIT EAST AND TEMPERATURES WILL BEGIN TO MODERATE ON SATURDAY. CONDITIONS WILL AGAIN FAVOR THE SPREAD OF WILDFIRES. A SMALL CHANCE OF RAIN IS FORECAST FOR SATURDAY NIGHT INTO SUNDAY AS A WEAK COLD FRONT APPROACHES. IN ITS WAKE...COOLER AND DRIER AIR IS LIKELY FOR THE END OF THE WEEKEND AND INTO MIDWEEK. A LIGHT FREEZE WILL BE POSSIBLE SUNDAY AND MONDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:49 PM EST | Fire Weather Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 23 hr |
| Feb 21, 3:49 PM EST | Red Flag Warning | TAE | Baker, Ben Hill, Calhoun, Clay, Colquitt, Dougherty and 11 more | 26 hr |
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.